Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 62, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 10, 2020, 7:43 PM EDT for Ashland County, Medina County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2020, 7:43 PM EDT (23:43 UTC)
- Expired
- Jun 10, 2020, 8:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Ashland County, OH, Medina County, OH
The radar
The Cleveland radar (KCLE), 62 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
073
WUUS51 KCLE 102343
SVRCLE
OHC005-103-110015-
/O.NEW.KCLE.SV.W.0062.200610T2343Z-200611T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
743 PM EDT Wed Jun 10 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southwestern Medina County in northeastern Ohio...
Eastern Ashland County in north central Ohio...
* Until 815 PM EDT.
* At 743 PM EDT, severe thunderstorms were located along a line
extending from near West Salem to near Nashville, moving northeast
at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Lodi, Loudonville, Hayesville, Polk, Spencer, Perrysville,
Jeromesville, Burbank, Mohicanville and Rowsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 8233 4077 8229 4106 8219 4107 8217
4114 8217 4114 8207 4120 8207 4120 8197
4099 8197 4099 8213 4067 8213 4067 8222
4057 8222
TIME...MOT...LOC 2343Z 235DEG 38KT 4096 8206 4064 8211
HAIL...0.75IN
WIND...70MPH
$$
Kahn1 follow-up statement
160
WWUS51 KCLE 110006
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
806 PM EDT Wed Jun 10 2020
OHC005-103-110016-
/O.EXP.KCLE.SV.W.0062.000000T0000Z-200611T0015Z/
Medina OH-Ashland OH-
806 PM EDT Wed Jun 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MEDINA AND
EASTERN ASHLAND COUNTIES WILL EXPIRE AT 815 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Ohio.
LAT...LON 4056 8233 4077 8229 4106 8219 4107 8217
4114 8217 4114 8207 4120 8207 4120 8197
4099 8197 4099 8213 4067 8213 4067 8222
4057 8222
TIME...MOT...LOC 0006Z 235DEG 38KT 4110 8180 4078 8185
$$
KahnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:01 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 10, 3:01 PM EDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
301 PM EDT Wed Jun 10 2020
.SYNOPSIS...
As Cristobal's remnant low tracks northeastward to near James
Bay, the trailing cold front will sweep east through our area
this evening through early Thursday morning. High pressure
builds from the southwest and west later on Thursday. Another
cold front sweeps southeast through our region on Friday and
will be followed by a high pressure ridge building from the
north and west by this weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
A shortwave trough over the Mid and Upper MS Valley this
afternoon should move northeast to ON province and the eastern
Great Lakes region by daybreak Thursday. Simultaneously,
Cristobal's remnant low is pulling away from Lake Superior and
should move northeast to near James Bay. This will cause the
trailing surface cold front to sweep east across our CWA this
evening through the first couple hours of Thursday morning. A
squall line of multicells and perhaps a few supercells along or
just ahead of this front is expected to move eastward across our
region between about 4 PM this evening and midnight EDT
tonight. Many of these storms will likely be severe. Damaging to
destructive wind gusts will be the main threat as the storms
encounter moderate to strong instability, effective bulk shear,
and DCAPE within a very humid warm sector. Isolated showers and
thunderstorms may develop ahead of the squall line as a
progressively southwesterly 850 mb jet streak undergoes
isentropic lift. Some of these isolated thunderstorms may
become supercells. Damaging hail the size of quarters to perhaps
ping pong balls and a tornado or two cannot be ruled-out with
any isolated supercells since surface-based ESRH and mixed-
layer LCL heights may support mesocyclonic tornadogenesis. Fair
weather will return region-wide by daybreak Thursday as a
surface high pressure ridge builds slowly from the west and
southwest. Lows tonight should reach the low to mid 60's as
humidity levels drop behind the cold front.
A longwave trough persists over our area on Thursday as the
aforementioned shortwave trough exits the eastern Great Lakes to
the northeast and another shortwave disturbance approaches from
Lake Superior and vicinity. Fair weather persists as surface
high pressure continues building from the Great Plains and Lower
OH Valley. Late afternoon highs should reach the 70's.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
The short term begins Friday with mostly quiet weather expected
Friday morning. By Friday afternoon, a weak upper trough will
move southeast across the Great Lakes, forcing a cold front
through the area by Friday evening. This will introduce the
chance for some light shower activity, though moisture
throughout the column looks to be limited. Another trough will
swing south across the Great Lakes Saturday night into Sunday as
it begins to become closed off from the main flow.
Friday appears to be a beautiful day with lower humidity and highs
in the mid to upper 70s. Some increasing cloud cover will be
possible with the approaching trough late Friday afternoon and
Friday evening. Much cooler and below average temperatures are
expected on Saturday with highs mainly ranging in the low to mid
60s, though accompanied by mostly sunny skies.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Model guidance differs on location of the closed low, with some
solutions pushing the low quickly east, reaching the Mid-Atlantic
coast by Monday afternoon. Other guidance has the closed low slowly
meandering southward across the Ohio Valley through much of the long
term period (Sunday through Wednesday). A closed low solution would
offer multiple rounds of showers and thunderstorms, as well as
cooler and cloudier weather, through mid-week. A quicker exit
towards the Mid-Atlantic would allow weak ridging and high pressure
to build across the Tennessee and Ohio Valleys and thus warmer, but
drier weather. Still fairly low confidence, so have opted to retain
slight chance PoPs from previous forecast.
&&
.AVIATION /18Z Wednesday THROUGH Monday/...
As surface high pressure exits to the east, a cold front should
sweep east through our region between roughly 22Z/Wed and
04Z/Thurs. A line of showers and thunderstorms is expected along
or just ahead of this front, while additional isolated showers
and storms may occur ahead of the line. Severe thunderstorms are
expected and damaging wind gusts of 50 to 65 knots will likely
be the main threat. Brief MVFR ceilings and visibility may
accompany any shower or storm. Southerly to south-southwesterly
surface winds of about 15 to 20 knots, gusting up to 30 knots,
will occur ahead of the cold front. Behind the front, any
lingering rain showers and MVFR ceilings should end within an
hour or two of frontal passage. West-southwesterly to westerly
and breezy surface winds follow the cold front as another
surface high builds slowly from the southwest and west.
Outlook...Occasional non-VFR possible with scattered showers
and perhaps thunderstorms Friday through Monday.
&&
.MARINE...
Small Craft Advisory remains in effect for the western four zones of
Lake Erie through noon Thursday. A second Small Craft Advisory area
is also in effect from Cleveland towards Erie, starting at 4 AM
Thursday through 6 PM Thursday. This is in response to a cold front
which will track east across the lake tonight with southerly winds
becoming more southwest, then westerly by Thursday. Some storms
along or just ahead of the front later this afternoon and evening
could bring brief wind gusts up to 50 knots as well as hail up to
one inch in size.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 4 AM to 6 PM EDT Thursday for
LEZ146>149.
Small Craft Advisory until noon EDT Thursday for LEZ142>145.
&&
SYNOPSIS...Jaszka
NEAR TERM...Jaszka
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...Jaszka
MARINE...KahnHazardous weather outlook, Jun 10, 6:58 PM EDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 658 PM EDT Wed Jun 10 2020 LEZ142>146-162>166-OHZ003-006>011-017>020-027>031-036>038-047-112300- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron-Medina- Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox- 658 PM EDT Wed Jun 10 2020 ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Lake Erie, western Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ147>149-167>169-OHZ012>014-021>023-032-033-089-PAZ001>003-112300- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lake-Geauga- Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 658 PM EDT Wed Jun 10 2020 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for central Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-112300- Lake Erie open waters from Ripley to Buffalo NY- 658 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for eastern Lake Erie. .DAY ONE...Tonight. A line of thunderstorms will likely move through this evening into early Thursday morning and produce frequent lightning and brief downpours. Damaging wind gusts and large hail are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 10, 7:16 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
716 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG OAK HARBOR 41.51N 83.14W
06/10/2020 OTTAWA OH TRAINED SPOTTER
NUMEROUS TREE LIMBS AND POWER LINES DOWN IN
OAK HARBOR. TIME ESTIMATED VIA RADAR.
&&
SEFCOVICLocal storm report, Jun 10, 7:23 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
723 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM MARINE TSTM WIND 1 ENE HURON 41.40N 82.55W
06/10/2020 M41 MPH LEZ144 OH MESONET
MESONET STATION HHLO1 HURON LIGHT.
&&
SEFCOVICLocal storm report, Jun 10, 7:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
725 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM MARINE TSTM WIND 9 NW MARBLEHEAD 41.63N 82.84W
06/10/2020 M76 MPH OTTAWA OH C-MAN STATION
SBIO1.
&&
KOLocal storm report, Jun 10, 7:28 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
728 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG 4 SSW SPENCER 41.04N 82.15W
06/10/2020 MEDINA OH TRAINED SPOTTER
SMALL TREES SNAPPED 3 MILES WEST OF
HOMERVILLE.
&&
SEFCOVICLocal storm report, Jun 10, 7:35 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
735 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG RISINGSUN 41.27N 83.42W
06/10/2020 WOOD OH TRAINED SPOTTER
TREES AND POWER LINES DOWN. TIME ESTIMATED
VIA RADAR.
&&
SEFCOVICLocal storm report, Jun 10, 7:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
743 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST 2 NW BROOK PARK 41.42N 81.85W
06/10/2020 M53 MPH CUYAHOGA OH ASOS
ASOS STATION KCLE CLEVELAND HOPKINS AIRPORT.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:29 AM EDT | Special Weather Statement | CLE | Ashtabula | 46 min |
| Jun 10, 12:32 PM EDT | Small Craft Advisory | CLE | 31 hr | |
| Jun 10, 5:04 PM EDT | Special Weather Statement | CLE | Ottawa, Sandusky | 41 min |
| Jun 10, 5:14 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 46 min |
| Jun 10, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 59 min |
| Jun 10, 5:18 PM EDT | Special Weather Statement | CLE | Lucas | 27 min |
| Jun 10, 5:26 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 64 min |
| Jun 10, 5:29 PM EDT | Special Marine Warning | CLE | 91 min | |
| Jun 10, 5:37 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca | 53 min |
| Jun 10, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow, Wyandot | 55 min |
| Jun 10, 6:11 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Seneca | 49 min |
| Jun 10, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow, Richland | 65 min |
| Jun 10, 6:38 PM EDT | Special Marine Warning | CLE | 97 min | |
| Jun 10, 6:41 PM EDT | Special Weather Statement | CLE | Lucas | 34 min |
| Jun 10, 6:46 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina | 59 min |
| Jun 10, 6:59 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 20 min |
| Jun 10, 7:14 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Medina, Wayne | 61 min |
| Jun 10, 7:20 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 55 min |
| Jun 10, 7:23 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 67 min |
| Jun 10, 7:34 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 10, 7:46 PM EDT | Special Weather Statement | CLE | Summit | 29 min |
| Jun 10, 7:55 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.